MAUDE Adverse Event Report: AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH

AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH12-40-75US
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the doctor inflated the balloon successfully for 2 times and held the pressure at 14 atms (atmosphere) for 2 minutes.The avf (arteriovenous fistula) was occluded for 90% at arch, 70-80% innominate and 80% for cv (cephalic vein).On the third time of inflating the balloon, it was ruptured.The hcp (healthcare professional) worked to remove the balloon and they used a merit 7 fr sheath.The balloon got stuck in the sheath and broke off the shaft while trying to pull it back out of the sheath.There was no leak and no luer adapter issue.There was nothing unusual observed prior to using the balloon, no defects were observed on the product, and flushing was done per ifu (instruction for use) and the result was normal.The device was not repaired, there was no cleaning agent used on the device prior to use, tego was not utilized, and chloraprep skin prep was used to treat the insertion site prior to product placement.There were products utilized with the device (guidewire, 7fr sheath, insufflator), the balloon was inflated using a insufflator (inflation device 30 atm/bar, basix compak tm, version l), the inflation fluid used was a mix of salin e and contrast (30% contrast/70% saline), and there was no stent in the patient.The balloon was fully deflated, and sheath was used.The doctor pulled the balloon out but experienced resistance when removing from the sheath after the balloon ruptured.The doctor was able to remove the sheath with the balloon in it (balloon was removed simultaneously (in one action) with introducer sheath).It was sated that excess force was needed to remove the balloon from the sheath after the balloon ruptured.The excess force caused the balloon to broke off the shaft after removing the balloon from the introducer sheath outside of the patient.There were no fragments remain the patient.There was no additional medical intervention required to retrieve the detached item.The procedure was completed.It was stated that the product was replaced.There was no vessel damage.There was no blood loss and blood transfusion was not required.There was no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the doctor inflated the balloon successfully for 2 times and held the pressure at 14 atms (atmosphere) for 2 minutes.The avf (arteriovenous fistula) was occluded for 90% at arch, 70-80% innominate and 80% for cv (cephalic vein).On the third time of inflating the balloon, it was ruptured longitudinal at 14atms.The hcp (healthcare professional) worked to remove theballoon and they used a merit 7 fr sheath.The balloon got stuck in the sheath and broke off the shaft while trying to pull it back out of the sheath.There was no leak and no luer adapter issue.There was nothing unusual observed prior to using the balloon, no defects were observed on the product, and flushing was done per ifu (instruction for use) and the result was normal.The device was not repaired, there was no cleaning agent used on the device prior to use, tego was not utilized, and chloraprep skin prep was used t o treat the insertion site prior to product placement.There were products utilized with the device (guidewire, 7fr sheath, insuflator), the balloon was inflated using a insulflator (inflation device 30 atm/bar, basix compak tm, version l), the inflation fluid used was a mix of saline and contrast (30% contrast/70% saline), and there was no stent in the patient.The balloon was fully deflated, and sheath was used.The doctor pulled the balloon out but experienced resistance when removing from the sheath after the balloon ruptured.The doctor was able to remove the sheath with the balloon in it (balloon was removed simultaneously (in one action) with introducer sheath).It was sated that excess force was needed to remove the balloon from the sheath after the balloon ruptured.The excess force caused the balloon to broke off the shaft after removing the balloon from the introducer sheath outside of the patient.There were no fragments remain the patient.There was no additional medical intervention required to retrieve the detached item.The procedure was completed.It was stated that the product was replaced.There was no vessel damage.There was no blood loss and blood transfusion was not required.There was no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: a1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon was detached from the cannula near the infusion port.The balloon, although detached, was able to be inflated, and no burst could be noted.It was reported that there was detachment of the balloon.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that there was a longitudinal balloon burst.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS  6777016
Manufacturer (Section G)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS   6777016
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16075472
Report Number3011144059-2022-00011
Device Sequence Number6227840
Product Code KRA
UDI-Device Identifier10884521812321
UDI-Public10884521812321
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model NumberCH12-40-75US
Device Catalogue NumberCH12-40-75US
Device Lot Number22200520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/03/2023
06/06/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/18/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale